During a visit to Cuenca for an official act, the Minister of Health, José Ruales, ruled out this Thursday, August 17, that cities such as Guayaquil or Duran were poisoned by the illegal consumption of fentanyl on the public network. There is also no definite evidence of its sale on the black market, the official said.
Before the event at the University of Cuenca, Ruales told the press: “In general, we have no income, the diagnosis of fentanyl poisoning is made at the hospital level.”
He then acknowledged that the only reported case of discomfort from this drug involved administering it in the “usual, commercial” way to a patient who had a specific diagnosis and who was administered after a medical examination.
On the streets of Guayaquil, people with fentanyl-like symptoms are evident.
Regarding complaints by some Main Port authorities that there are people with symptoms similar to those caused by fentanyl, Ruales replied that “this has not yet been identified.”
And as for complaints about the black market for this drug on social media, he mentioned that it is in the hands of officials from the National Agency for Regulation, Control and Supervision of Health (Arcsa).
He also asked citizens to report any anomalies to local authorities.
He argued that if a suspect was found, he could be analyzed at eight centers in Guayaquil, where tests were carried out for opiates or opioids, which are medicines used to relieve pain.
Several videos have been recorded in Ecuador showing hunched people on the streets with characteristics similar to those of users reported in parts of North America for fentanyl use.
In the center of Guayaquil, boys and girls who were under the influence of a substance were caught on mobile phone cameras. Some of the pictures were even shared on social media.
Arcsa asks citizens to report possible illegal sale of fentanyl in Ecuador
On Monday, August 14, the municipality of Guayaquil warned that Hache users in Guayaquil were already showing symptoms of fentanyl addiction.
This substance can be 50 times stronger than heroin, and someone who uses it can die from an overdose of a small amount.
Because of the impact it has on users, it is called a zombie drug in some countries because people lose some of their motor skills. They can stand on their feet, but lose touch with their surroundings. (HEY)